Anyone had vision problems when taking flecanide?

I am on the waiting list for my first ablation but in the meantime have had my flecanide increased to 150 x2 because of breakthrough A.F. This has done the trick but I am experiencing some vision problems. When I look to the left or right without moving my head I feel like my pupils are flickering and this is worse in the sunlight. I don't want to stop the flecanide as it is doing its job but obviously don't want to damage my eyes. Any ideas of why this should be happening? Anyone else had this and if so what did you do? X

8 Replies

  • i was on flecanide for some time but didnt experience what you are. Run it past a health professional some time

  • Some time soon

  • As well has seeing a doctor I would go to optician. They can have a good look at your eyes - with drops if necessary so get someone to drive you- to rule out other eye probs. Don't know. How old or young you are . I'm on flec and have had two posterior vitreal detachment episodes (pvd) unconnected and not dangerous. You get flashes when you look to right or left and floaters too. Usually older people affected. Opticians don't usually charge for this exam. I have various chest aches tiredness and such but like you don't want to change flex as it works.

    Best wishes Wendy B

  • Thanks go the advice both. Thought I had better visit the doctor but hadn't thought of the optician. Good Idea. Like Warfarin the flecanide has become a friend of mine so Hopi.g it is not that! I'm 58 by the way but I have already got floaters. X

  • Hello, I had this problem with flecainide in my left eye. If I looked to the left I would have flashing wavy lights experience. It h happened when I took an increased dose. It stopped on reduction. I checked symptom out on a drug interaction website I often find they are better than my GP bless him.

  • Thanks Suzie that is reassuring. It only happened when I had my dose increased. I may decrease by 50mg and see what happens. X

  • I sometimes have had the same problem - if I wave my hand, for instance, I see many images of my hand. Think in terms of the standard TV graphic for LSD! It happens when I am tired rather than when I'm fully awake in the daytime. It was explained to me as the flecainide working by slowing down nerve impulses - and doing so to the point where my brain can't process the data from my eyes quickly enough to keep up in real time. I now just take it as given that if I'm really tired things can look a little trippy.

  • That explanation does actually make sense. I might settle for trippy then! X

You may also like...